Alert archive / California / Wind Advisories in 2008

Wind Advisory 18, NWS Phoenix, AZ

April 15, 2008

NWS Phoenix, AZ issued this wind advisory at Apr 15, 2008, 4:10 AM PDT. It took effect at Apr 15, 2008, 2:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 4:10 AM PDT (11:10 UTC)
In effect from
Apr 15, 2008, 2:00 PM PDT
Expired
Apr 15, 2008, 10:00 PM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 151110
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
410 AM MST TUE APR 15 2008


AZZ020-CAZ030>033-152315-
/O.NEW.KPSR.WI.Y.0018.080415T2100Z-080416T0500Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
410 AM MST TUE APR 15 2008 /410 AM PDT TUE APR 15 2008/

...WIND ADVISORY IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS
AFTERNOON TO 10 PM MST /10 PM PDT/ THIS EVENING FOR SOUTHEAST
CALIFORNIA...JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER
VALLEY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS
AFTERNOON TO 10 PM MST /10 PM PDT/ THIS EVENING. 

STRONG WESTERLY WINDS WILL DEVELOP LATE THIS AFTERNOON AS A LOW
PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE AREA.
SUSTAINED WINDS OF 20 TO 30 MPH...WITH WIND GUSTS TO NEAR 45 MPH...
CAN BE EXPECTED ESPECIALLY IN AND NEAR WIND-PRONE AREAS SUCH AS
BLYTHE...IMPERIAL...EL CENTRO...AND BRAWLEY. WINDS WILL SLOWLY BEGIN
TO DECREASE BY MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

MEYERS
2 follow-up statements
000 
WWUS75 KPSR 160332
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
832 PM MST TUE APR 15 2008

AZZ020-CAZ030>032-160445-
/O.CAN.KPSR.WI.Y.0018.000000T0000Z-080416T0500Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND
832 PM MST TUE APR 15 2008 /832 PM PDT TUE APR 15 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE WIND ADVISORY FOR
EASTERN RIVERSIDE COUNTY...INCLUDING JOSHUA TREE NATIONAL PARK...AS
WELL AS THE LOWER COLORADO RIVER VALLEY. AS OF 8 PM WINDS HAD
DECREASED TO WELL BELOW ADVISORY LEVELS...AND GENERALLY WERE FROM THE
SOUTHWEST TO WEST AT 15 TO 25 MPH. BREEZY TO LOCALLY WINDY CONDITIONS
ARE LIKELY UNTIL MIDNIGHT...THEN WINDS SHOULD CONTINUE TO TAPER OFF
INTO THE MORNING HOURS.

$$

CAZ033-160500-
/O.CON.KPSR.WI.Y.0018.000000T0000Z-080416T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
832 PM PDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
IMPERIAL COUNTY.

STRONG WESTERLY WINDS WILL CONTINUE OVER IMPERIAL COUNTY UNTIL 10 PM
PDT THIS EVENING...AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED
WINDS OF 20 TO 30 MPH...WITH WIND GUSTS TO AROUND 40 MPH...CAN BE
EXPECTED...ESPECIALLY IN AND AROUND IMPERIAL AND EL CENTRO. WINDS
WILL SLOWLY BEGIN TO DECREASE BY MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

CB
000 
WWUS75 KPSR 160450
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
950 PM MST TUE APR 15 2008

.WINDS DECREASING OVER SOUTHEASTERN CALIFORNIA THIS EVENING.

CAZ033-160600-
/O.EXP.KPSR.WI.Y.0018.000000T0000Z-080416T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
950 PM PDT TUE APR 15 2008

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING FOR IMPERIAL
COUNTY.

GUSTY SOUTHWEST TO WEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO SLOWLY TAPER OFF THIS EVENING...AND INTO THE MORNING
HOURS ON WEDNESDAY. AT 9 PM WINDS WERE GUSTING TO AROUND 30 MPH AT
IMPERIAL...AND WERE BELOW WIND ADVISORY LEVELS. BREEZY TO LOCALLY
WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT.

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:45 AM PDT, 25 minutes earlier.

Area forecast discussion, Apr 15, 3:45 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
345 AM MST TUE APR 15 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A STRONG...DRY LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
SWEEP THROUGH ARIZONA AND SOUTHEAST CALIFORNIA...GENERATING GUSTY
WINDS THIS AFTERNOON AND THIS EVENING. TEMPERATURES DROP BACK DOWN
TO NEAR SEASONAL NORMALS BY WEDNESDAY AND THURSDAY. HIGH PRESSURE
BRIEFLY RETURNS FRIDAY FOR DRY WEATHER AND LESS WIND FRIDAY...
BEFORE ANOTHER DRY COLD FRONT PASSES THROUGH THE STATE OVER THE
WEEKEND FOR INCREASED WINDS AND NEAR NORMAL TEMPERATURES.

&&

.SHORT TERM...TODAY THROUGH THURSDAY...
THE NEXT ERN PAC TROF POISED TO SWING INTO THE PAC NW AND INTO THE
GREAT BASIN IS WELL DEFINED IN WATER VAPOR IMAGERY. AIRMASS OVER THE
REGION REMAINS QUITE DRY AS INDICATED IN UPPER AIR PLOTS...WITH DRY
CONDITIONS AT THE SURFACE NOTED IN DEW POINTS...FOR THE MOST PART
RANGING FROM THE UPPER TEENS AND 20S AT MOST LOCALES.

MODELS CONTINUE TO INDICATE THAT THIS TROF WILL CONTINUE TO PUSH
SOUTHEAST...MOVING THE DRY SOUTHERN PORTION OF THE SYSTEM INTO
CENTRAL NEVADA. SFC AND MID-LEVEL GRADIENTS TIGHTEN SUBSTANTIALLY
OVER ARIZONA AHEAD OF THE TROF. AS A RESULT...BREEZY TO WINDY
WEATHER IS EXPECTED LATER THIS AFTERNOON AND EVENING OVER OUR
CWA...WITH WINDS GUSTS UP TO 40 MPH...ESPECIALLY OVER SOUTHEAST
CALIFORNIA...JOSHUA TREE NP AND PORTIONS OF THE LOWER COLORADO RIVER
VALLEY.

THE STRONGEST WINDS NECESSITATED THE ISSUANCE OF A WIND ADVISORY FOR
THESE ZONES...WITH WINDS EXPECTED TO INCREASE LATER THIS MORNING...
REACHING CRITERIA STRENGTH IN AFTERNOON...AND EVENTUALLY DIMINISHING
BY MIDNIGHT. AS THE SYSTEM IS DRY...THE STRONG WINDS ALSO CREATE
HAZARDOUS FIRE WEATHER CONCERNS...THUS A RED FLAG WARNING IS IN
EFFECT FOR ALL OF OUR CWA AS WELL.

LOCALLY BREEZY CONDITIONS WILL PERSIST OVERNIGHT INTO WEDNESDAY AS A
COLD FRONT MOVES THROUGH THE STATE...WITH THE TROF DEEPENING AND
CENTERING NEAR THE FOUR CORNERS REGION. MUCH COOLER TEMPERATURES ARE
ON TAP WEDNESDAY...ABOUT 10 TO 15 DEGREES COOLER THAN TODAY...WITH
TEMPERATURES ACROSS THE LOWER DESERTS IN THE 80S. WINDS WILL STILL
BE A GUSTY WEDNESDAY AFTERNOON SINCE THE GRADIENT REMAINS ENHANCED
BEHIND THE DEPARTING TROF.

THE CURRENT GFS/ECMWF MAINTAIN THE EXIT OF THIS SYSTEM BY THURSDAY
AFTERNOON...FOLLOWED BY WEAK SHORTWAVE RIDGING OVER THE DESERT
SOUTHWEST. TEMPERATURES REMAIN COOL THE LATTER HALF OF THE WEEK.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
SHORTWAVE RIDGE WILL BE IN PLACE OVER THE REGION ON FRIDAY FOR MORE
SETTLED CONDITIONS...IE SUNNY...LITTLE WIND AND SEASONAL TEMPS.
HOWEVER...NEXT TROUGH WILL BE POISED TO ENTER OUR WX SCENE BY
SATURDAY AND SUNDAY. EURO AND GFS DIFFER IN THE DETAILS BY SUNDAY
AND MONDAY...WITH GFS SETTLING A MONSTER TROUGH OVER THE GREAT BASIN
AND THE EURO LIFTING MAIN BULK OF ENERGY EWD INTO THE CENTRAL GREAT
PLAINS BY MONDAY. NOT SURE WHICH ONE WILL VERIFY BEST...BUT THE GFS
SOLUTION APPEARS AT LEAST A LITTLE EXCESSIVE. FOR NOW...WILL NOT
CALL FOR THE AMOUNT OF COOLING THE GFS SOLUTION WOULD ENTAIL...
RATHER WILL INDICATE A FEW DEGREES OF TEMP LOWERING. OF COURSE...
ANOTHER BOUT OF WIND WILL LIKELY OCCUR WITH THIS NEXT SYSTEM OVER
THE WEEKEND NO MATTER WHICH PROG ENDS UP BEING RIGHT...STAY TUNED.

&&

.AVIATION...
SOUTHEAST CA TO SOUTH CENTRAL AZ...INCLUDING KPHX...KIPL...KYUM...
KBLH...AND KIWA AIRPORTS. A DRY COLD FRONT WILL APPROACH THE AREA
TODAY...THEN MOVE THROUGH THE REGION TONIGHT.  SKIES WILL REMAIN
MOSTLY CLEAR... HOWEVER INCREASING WIND GUSTS ARE EXPECTED BY THIS
AFTERNOON 21Z. THE STRONGEST SOUTHWEST WINDS WILL OCCUR AT KIPL AND
KBLH AIRPORTS WHERE GUSTS TO 35 KNOTS ARE POSSIBLE BETWEEN 21Z TUE
AND 05Z WED.  REMAINING AIRPORTS...INCLUDING KPHX... KYUM... KSDL...
AND KIWA WILL SEE SOUTHWEST WIND GUSTS IN THE 15 TO 25 KNOT RANGE
BETWEEN 21Z TUE AND 05Z WED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
...RED FLAG WARNING POSTED FOR THIS AFTERNOON AND EVENING...

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE WESTERN
STATES TODAY...WITH A DRY COLD FRONT APPROACHING THE AREA BY
AFTERNOON. THIS WILL RESULT IN GUSTY SOUTHWEST WINDS AREA WIDE...
LOCALLY AS HIGH AS 40 MPH IN PARTS OF SOUTHEAST CA BY THIS EVENING.
THE COMBINATION OF GUSTY WIND AND VERY LOW HUMIDITY WILL LEAD TO
HIGH FIRE WEATHER DANGER THIS AFTERNOON AND EVENING. A RED FLAG
WARNING IS POSTED FOR TODAY THROUGH EARLY TONIGHT FOR ALL OF THE
SOUTHEAST... AND SOUTHWEST AND SOUTH CENTRAL AZ ZONES.

AFTER THE FRONTAL PASSAGE TONIGHT...BREEZY TO LOCALLY WINDY
CONDITIONS AND LOW HUMIDITIES WILL CONTINUE WEDNESDAY AFTERNOON...
HOWEVER WINDS ARE ANTICIPATED TO REMAIN BELOW CRITICAL FIRE WEATHER
VALUES. DRY WEATHER AND COOLER TEMPERATURES ARE ALSO EXPECTED
WEDNESDAY AND THURSDAY.

ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM WITH STRONG WIND AND LOW
HUMIDITY WILL MOVE INTO THE REGION LATE SATURDAY AND SUNDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM 10 AM TO 9 PM MST AZZ131>133.

     WIND ADVISORY FROM 2 PM TO 9 PM MST FOR AZ20.

CA...RED FLAG WARNING FROM 10 AM TO 9 PM PDT FOR CAZ230>232.

     WIND ADVISORY FROM 2 PM TO 9 PM PDT FOR CA30>33.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

SHORT TERM...MEYERS
LONG TERM...ESTLE
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Apr 14, 3:40 PM PDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST MON APR 14 2008

AZZ020>028-CAZ030>033-151400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
340 PM MST MON APR 14 2008 /340 PM PDT MON APR 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 9 PM MST /9
PM PDT/ TUESDAY...

A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO THE REGION
TUESDAY AFTERNOON...AND GENERATE STRONG GUSTY WINDS THROUGHOUT THE
AFTERNOON AND EVENING HOURS ACROSS MOST OF ARIZONA AND SOUTHEAST
CALIFORNIA. THESE WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES
...WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS LATE TUESDAY MORNING
THROUGH TUESDAY EVENING.

ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE REGION SATURDAY AND SUNDAY
AND HAS THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...ALONG WITH THE
POSSIBILITY OF ADDITIONAL FIRE WEATHER CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ESTLE

Nearby

Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.